MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR PROG VALVE INLINE W SG; CHPV WITH SG

INTEGRA LIFESCIENCES SWITZERLAND SAR PROG VALVE INLINE W SG; CHPV WITH SG
Model Number 82-3162
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/06/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported a prog valve inline w sg (id 823162) was implanted via v-p shunt over 10 years ago with 110 mmh2o.The set pressure was not changed, therefore an attempt was made to change the set pressure from 110mm h2o to 90 mm h2o, however, it could not be changed.The valve was removed and replaced on (b)(6) 2022.Based on information provided, it is unknown if the patient experienced any signs and symptoms due to the issue.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The hakim valve (id 823162) was returned for evaluation.Device history record (dhr) - the product code 82-3162 with lot cmhcz6, conformed to the specifications when released to stock.Failure analysis - the valve was visually inspected; needle holes in the needle chamber were noted.The position of the cam when valve was received was 120mmh2o.The valve was hydrated.The valve was tested for programming; the valve failed, the cam mechanism wriggled.The valve was leak tested and only leaked from the needle hole in the needle chamber.The valve was retested for programming and passed the test.The valve passed the test for occlusion, reflux, siphon guard and pressure.The valve was visually inspected under microscope at appropriate magnification: biological debris was found on the cam mechanism.The root cause for the issue reported by the customer, was due to biological debris and protein build up interfering with the valve mechanism.

Brand Name
PROG VALVE INLINE W SG
Common Device Name
CHPV WITH SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key14497755
Report Number3013886523-2022-00219
Device Sequence Number14847596
Product Code JXG
UDI-Device Identifier10886704041559
UDI-Public(01)10886704041559(17)160630(10)CMHCZ6
Combination Product (Y/N)N
PMA/510(K) Number
K041296
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2016
Device Model Number82-3162
Device Catalogue Number823162
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/09/2022
Supplement Date Received by Manufacturer06/24/2022
Initial Report FDA Received Date05/25/2022
Supplement Report FDA Received Date07/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown